Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

122 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes persistent loose stools after taking natural stool softeners?

Answered by
Dr.
Dr. Uday Nath Sahoo

General & Family Physician

Practicing since :1969

Answered : 2452 Questions

default
Posted on Thu, 30 Mar 2017 in Digestion and Bowels
Question: I am 74 years old. I have been taking fiber gummies to soften stools. In the past few weeks, I noticed very soft stools and diarrhea . I started reducing my fiber intake from 10 grams a day gradually to zero over the past week. I am still having very loose stools. Stools are dark, as usual, but not black. I don't have any other symptoms. W hat else should I check?
doctor
Answered by Dr. Uday Nath Sahoo 2 hours later
Brief Answer:
Details below

Detailed Answer:
Hi,


Thanks for asking on Health care Magic.

I have gone very carefully through your query.

“As” per you clinical history is concerned please do a stool examination [RE/ME/Culture]to ruled out any infection. And secondly you can do some home remedies at your home-:

(a)if you are taking dairy products take smaller servings

(b)drink milk with other foods and this slows the digestive process and may lessen your symptoms

(c)Take an over-the-counter tablet containing lactase enzyme and take it before meals

(d)Take robotics [Lactobacillus Sporogenes] and it is a non-prescription drugs.

(e)Add a multivitamin tab every day at bedtime.

Hope that helps.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Uday Nath Sahoo 2 hours later
Dr Sahoo,
Item (d) says to take "robotics". Do you mean probiotics?
doctor
Answered by Dr. Uday Nath Sahoo 4 minutes later
Brief Answer:
Details below

Detailed Answer:
Hi,
Thanks for your question
It is [probiotics] sorry for spelling mistakes
Thanks

Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

Recent questions on  Multivitamin

doctor1 MD

Dear Respected panel, I have some gestric problems and suffer from sudden diorrea, stomuch pains even if i am eating simple home cooked food. Such attacks last for a week or so when I have bloating of the stomuch, increased level of acidity etc. These atttacks are repeated almost every two months. Recently I did a CT Scan and the findings were There is evidence of Sigmoid Diverticulosis with no evidence of acute inflammation. I am also on these medication: Amlopin 5mg, Batacod 50mg,Valzaar 80, Clopivas 75 AP, Tonact TG, Folvite 5mg, Multivitamin. As the blood test shows increased level of CPK value, I have been advised to cut out Tonact TG. The Gestro specialist has asked me to take Selace Forte and Maxep daily. My Questions are. 1. what is the medication I should take in place of Tonact TG. Most other Statins have side effects on me ( headac, non Concentration). 2. what is the remidy for Signoid Divertucolisis. 3. Are there any side effects of Selace Forte and Maxepa on me as I am on Blood pressure reducing medication and Clopivas AP 75 which is a blood thinner. I regularly walk 5 km daily, do my back stretches and play golf twice a week. I am 63 years old, weight 65kg, height 5 10 . I would be very greatful if you would advice me in the matter. Pradip Patel

doctor1 MD

I am a 30 year old female. Always been pretty active, but am feeling pretty fatigued lately. Low mood, lack of focus. I was thinking about taking a vitamin supplement from NeuroScience (not sure if you are familiar with them), that supports adrenal health (AdreCor with SamE). What are your thoughts? Also, I have been an on and off again smoker for a long time. I read the Daxitrol is helpful to control cravings and impulsive behaviors. I prefer natural supplements vs synthetic.

doctor1 MD

I am 24 years old male, 192cm ,previously 100 Kg, now 92 Kg, with juvenile diabetes ,power lifting since 6 years. 6 months ago I had an attack of hypoglycemia with convulsions after which I had suffered from triceps weakness, vertical diplopia and intermittent left ptosis. MRI and EMG were normal, acetyl choline antibodies were +6. I took mestinone for 2 weeks without any improvement. Now I am on Ronicol ( vasodilator) and multivitamins.

doctor1 MD

,unmarried,5'4,facing severe hair fall, using mintop, havent seen any result, have developed some dandruff problem all of a suddden, cud it be coz on mintop, have used it for 1 week only so far.....had tried it 5 years back and it was quite effective..what vitamin supplements can be taken with mintop for the hair

doctor1 MD

Hi Doctor, My wife is 12 weeks pregnant now. She is suffering a lot with constipation though she is try to take a lot of water as advised. COuld you advise if there is a medication or something for this. Also, right now she is suffering from mouth...

doctor1 MD

I am 45 days pregnant and i already have 1 child who is 2 years old. Myself amd my husband have not planned for the second child so we want to abort this pregnancy . We consulted a doctor and he has given 6 tablets for 10 days most of which is...

doctor1 MD

I am a 49 yo female. I have had external hemorrhoids in the distant past. I pass a large (long), snakey, formed stool daily. The terminal part of the stool is sometime mushy. Occasionally the stool clogs the toilet. I have a very fibre rich diet...